MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number 3.0 LITER RESERVOIR
Medical Device Problem Codes Increase in Pressure (1491); Failure to Prime (1492)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 3.0 liter reservoir involved in the incident was returned to belmont for investigation and was tested with the normosol solution that was returned with the reservoir.The initial investigation revealed no problems with the reservoir; when tested with a rapid infuser, the device primed without issue and did not exhibit a "high pressure" alarm.The library/retain sample for this lot was inspected and no defects were observed.The manufacturing batch records for this lot were also reviewed and no related anomalies were identified.All 3.0 liter reservoirs are 100% leak tested and 100% visually inspected prior to release from belmont medical technologies.A review of past complaints indicates there have been no other reports related to this lot number.It was reported that while the patient responded favorably to the users' resuscitative efforts of transfusing by hand, there was a delay in care due to the reported issue.Though the issue currently cannot be reproduced by belmont in a test environment, the engineering department has been made aware of this incident.Should additional information be received to change the outcome of the performed investigation, a supplemental report will be provided.
 
Event or Problem Description
Belmont received a report from the physician at the hospital about an incident that occurred on (b)(6) 2020, involving a 3.0 liter reservoir: "this particular disposable device failed this morning.It was for an emergency case, pt with multiple gunshot wounds, bleeding severely, with unstable vital signs, massive transfusion protocol in progress.Upon trying to prime the belmont fms 2000 with normosol, a high pressure alarm kept going off indicating high pressure in the return line to the 3 liter reservoir.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key10995849
Report Number1219702-2020-00115
Device Sequence Number3477826
Product Code LGZ
UDI-Device Identifier00896128002008
UDI-Public(01)00896128002008(17)230831(10)20200802
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number3.0 LITER RESERVOIR
Device Catalogue Number903-00018P
Device Lot Number2020-08 02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1